My husband had an allergic reaction to trileptal (skin rash) and has now been prescribed depakote with the skin rash continuing. I wonder if there is a relationship between the continuation of the rash and the introduction of depakote?
Trileptal and depakote are both used to treat seizures with depakote also being used to treat bipolar disorder. They are chemically different is there active ingredients. The rash can be a serious side effect of both of these medications. Your husband maybe reacting to an in active or the active ingredient in both, it is hard to say. Please contact your doctor as soon as possible. In the meantime, try oatmeal lotion or bath for soothing effect.
Hope he recovers quickly,
While they are both used to treat seizures they belong to different drug classes and are chemically quite different.
The active ingredient in Depakote is called Divalproex sodium and belongs to the class of drugs called Fatty acid derivative anticonvulsants.
The active ingredient in Trileptal is called Oxcarbazepine and belongs to the class of drugs called Dibenzazepine anticonvulsants.
I suggest your husband visits either his doctor or skin specialist again if the rash is showing no signs of improvement.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Aug 2010 • 1 answer
Posted 3 Sep 2010 • 1 answer
Posted 7 Jul 2014 • 1 answer
Methylprednisolone - I was prescribed 4 mg dosepak 21 for an allergic reactio , rash. How long does?
Posted 29 Oct 2015 • 1 answer
Allergic Reactions - My son has been given Metronidazole one tablet a day,he has only taken it since
Posted 2 Sep 2016 • 0 answers